I've been on the Nuvaring for about a year and a half, but when this cycle's over, I'm not refilling my rx.
I did not notice mood swings or weight gain on it (well yes, weight gain, but also loss and that's due to other things!). The whole point of the nuvaring is that the hormones are released down "there" where they are needed and not circulating in your bloodstream - so any moodiness or weight issues are likely due to your existing levels of hormones in your brain and not due to the nuvaring. At least that's how it was explained to me.
I'm not happy with it because I get HORRIBLE cramps with it. Previously, I used ortho-tricyclin LO and had a very light period with no cramps to speak of. On the ring, it's much heavier and with terrible cramps. (fyi I didn't switch before because my gyno was a jackass who told me that I couldn't possibly be trying to lose weight or I wouldn't be the size that I am and I only saw him ONCE!)
It is nice not taking the pill every day, but if you take any other medications or vitamins, it's not a big deal (at least to me) to choke down one more.
I want to run.
1st 5k: 10/3/09